Melatonin: Your brand is changing
The funded brand of 2 mg modified prolonged release melatonin tablets is changing to Vigisom.
Melatonin is funded for people aged 18 years or under with insomnia secondary to a neurodevelopmental disorder.
The only thing that's changing is the brand name and packaging. The funded brand of melatonin is changing from Circadin to Vigisom.
Vigisom tablets are exactly the same as Circadin tablets, they are made by the same company.
People taking melatonin should not notice any difference with this change in brand.
- 1 November 2021: Vigisom brand of melatonin fully funded (pharmacode 2612593).
- 1 April 2022: Circadin brand of melatonin delisted from the Schedule and no longer funded (pharmacode 2397692).
Vigisom brand melatonin works the same way
Vigisom brand of melatonin:
- has the same active ingredient as the Circadin brand of melatonin and is delivered in the body in the same way.
- has the same effect.
- is approved by Medsafe to ensure it’s safe and works the same as Circadin brand.
- still comes in a 30-tablet blister pack.
Your Vigisom melatonin brand will look a bit different to the brand you’re used to, but it's the same medicine. Both brands are a white round tablet.
Brand switch fee for pharmacists
We know that moving people from one brand to another can be difficult. To support this, we are covering the cost with a brand switch fee. This will be in place from 1 November 2021 to 30 May 2022.
This is the first brand change for this medicine. We know some patients, whānau or carers may have some questions to ask their pharmacists. This is an opportunity to provide some extra counsel to reassure people that the Vigisom brand of melatonin works the same as the Circadin brand.
To be eligible for a brand switch fee, each patient must meet the following criteria:
- The patient has been prescribed Circadin brand of melatonin before 30 October 2021
- The patient is being changed to Vigisom brand of melatonin.
Find out more
If you have any questions or concerns about changing brands, talk with your doctor, nurse or pharmacist.